MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305167
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a crack in the bd precisionglide¿ needle hub caused leakage during use.The following information was provided by the initial reporter: "can you please describe the failure in more detail? a syringe was observed the leak at the luer collar area when manually dispensing contents with an attached bd needle as part of product design verificaition testing.The needle utilized was a bd precision glide 21g 1.5 inch needle (catalog number: 305167; lot number: 0363845).Following this event, an investigation was conducted to identify the root-cause of the leak which was observed to be a crack on the needle hub.".
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a crack in the bd precisionglide¿ needle hub caused leakage during use.The following information was provided by the initial reporter: "can you please describe the failure in more detail? a syringe was observed the leak at the luer collar area when manually dispensing contents with an attached bd needle as part of product design verificaition testing.The needle utilized was a bd precision glide 21g 1.5 inch needle (catalog number: 305167; lot number: 0363845).Following this event, an investigation was conducted to identify the root-cause of the leak which was observed to be a crack on the needle hub".
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d9: device available for eval?: yes.D9: returned to manufacturer on: 20-sep-2023.H6: investigation summary: it was reported there was observed to be a crack on the needle hub.To aid in the investigation, one sample with no packaging blister and two photos were provided for evaluation by our quality team.A visual inspection was performed with 10x magnification.The needle hub has a crack at the bottom 3/8" long.The sample was connected to a syringe with saline solution and there was leakage through the hub crack.The two photos provided show the sample received.No other defects or imperfections were observed.This defect could occur if the fixture holding the needle hub was not properly centered when the plastic shield was assembled.A device history record review was completed for provided material number 305167, lot 0363845.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The shield assembly process was verified.The settings were correct, and the flow of product was good.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17762498
Report Number1911916-2023-00669
Device Sequence Number12506743
Product Code FMI
UDI-Device Identifier00382903051670
UDI-Public00382903051670
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Catalogue Number305167
Device Lot Number0363845
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date09/17/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown